Alert archive / Oklahoma / Special Weather Statements in 2018

Special Weather Statement, NWS Tulsa, OK

July 16, 2018Cherokee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 16, 2018, 4:49 AM CDT for Cherokee County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2018, 4:49 AM CDT (09:49 UTC)
Expired
Jul 16, 2018, 5:15 AM CDT
In force
26 min
Issued by
NWS Tulsa, OK

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1791 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

901 
WWUS84 KTSA 160949
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
449 AM CDT MON JUL 16 2018
 
OKZ068-069-161015-
Adair OK-Cherokee OK-
449 AM CDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ADAIR AND
SOUTHEASTERN CHEROKEE COUNTIES UNTIL 515 AM CDT...

At 449 AM CDT, a strong thunderstorm was located 5 miles south of
Tahlequah, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Tahlequah...                      Bunch...
Eldon...                          Cherokee Landing State Park...

LAT...LON 3575 9509 3593 9506 3594 9468 3567 9472
TIME...MOT...LOC 0949Z 276DEG 16KT 3584 9499 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 16, 4:01 AM CDT, 48 minutes earlier.

Area forecast discussion, Jul 16, 4:01 AM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
401 AM CDT Mon Jul 16 2018

.DISCUSSION...
Hot and humid weather is likely to continue for at least the next
week. An upper ridge over the southwest U.S. will expand eastward
later in the week, putting an end to the scattered showers and
thunderstorms we have seen the past few days, and will continue to
see through Wednesday. A weak frontal boundary may move south into
the area late this week or over the weekend, but this remains
highly uncertain. Regardless, the upper air pattern supports hot
temperatures...just slightly less hot if a front does indeed move
through. A heat advisory will be issued again today for all but
far northwest Arkansas. Temperatures today will generally be a bit
warmer than they were Sunday, with a few spots likely to touch the
century mark this afternoon.

Generally went a bit warmer than most guidance for high
temperatures the next couple days, in line with what has occurred
recently.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   98  75  97  75 /  30  40  40  40
FSM   99  76  98  76 /  40  40  40  40
MLC   99  74  98  74 /  30  20  30  20
BVO   97  72  96  72 /  30  40  40  40
FYV   93  71  92  71 /  40  40  40  40
BYV   95  71  94  71 /  40  40  40  40
MKO   98  74  97  74 /  30  40  40  40
MIO   96  72  95  72 /  30  40  30  40
F10   98  75  97  75 /  30  30  30  30
HHW  100  75  99  75 /  20  20  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 8 PM CDT this evening for
     OKZ049-053>076.

AR...Heat Advisory from noon today to 8 PM CDT this evening for
     ARZ019-020-029.

&&

SHORT TERM...14
LONG TERM....05

PLATE
Hazardous weather outlook, Jul 15, 8:51 PM CDT, 7 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
851 PM CDT Sun Jul 15 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
851 PM CDT Sun Jul 15 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Isolated thunderstorms continue across parts of eastern Oklahoma
and northwest Arkansas this evening, and additional, more
scattered thunderstorms are expected to develop after midnight
tonight. Coverage is likely to be highest across portions of
northeast Oklahoma and western Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...Thunderstorm Potential...Dangerous Heat Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY THROUGH SATURDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
The pattern will remain unsettled into mid week, with thunderstorm
chances continuing through Wednesday. There will be a continued
threat for strong downburst winds with the strongest afternoon
storms.

Hot and humid conditions will continue this week, likely increasing
late in the week as the upper level ridge builds into the area.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 16, 4:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
449 AM CDT MON JUL 16 2018

OKZ068-069-161015-
Adair OK-Cherokee OK-
449 AM CDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ADAIR AND
SOUTHEASTERN CHEROKEE COUNTIES UNTIL 515 AM CDT...

At 449 AM CDT, a strong thunderstorm was located 5 miles south of
Tahlequah, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Tahlequah...                      Bunch...
Eldon...                          Cherokee Landing State Park...

LAT...LON 3575 9509 3593 9506 3594 9468 3567 9472
TIME...MOT...LOC 0949Z 276DEG 16KT 3584 9499

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 4:06 AM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more16 hr
Jul 16, 9:58 AM CDTSpecial Weather StatementTSAOsage47 min
Jul 16, 10:41 AM CDTSpecial Weather StatementTSAOsage34 min
Jul 16, 11:15 AM CDTSpecial Weather StatementTSAWashington30 min
Jul 16, 12:10 PM CDTSpecial Weather StatementTSAWashington20 min
Jul 16, 1:47 PM CDTSpecial Weather StatementTSAMayes28 min
Jul 16, 2:02 PM CDTSpecial Weather StatementTSADelaware28 min
Jul 16, 2:06 PM CDTSpecial Weather StatementTSAHaskell24 min
Jul 16, 2:07 PM CDTSpecial Weather StatementTSALatimer23 min
Jul 16, 2:08 PM CDTSpecial Weather StatementTSAOttawa37 min
Jul 16, 2:11 PM CDTSpecial Weather StatementTSADelaware49 min
Jul 16, 2:27 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa30 min
Jul 16, 2:31 PM CDTSpecial Weather StatementTSAHaskell44 min
Jul 16, 2:35 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore27 min
Jul 16, 2:44 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Creek, Haskell, Latimer and 8 more29 hr
Jul 16, 3:04 PM CDTSpecial Weather StatementTSALeFlore41 min
Jul 16, 3:09 PM CDTSpecial Weather StatementTSALatimer51 min
Jul 16, 3:10 PM CDTSpecial Weather StatementTSALeFlore50 min
Jul 16, 3:58 PM CDTSpecial Weather StatementTSALeFlore47 min
Jul 16, 4:05 PM CDTSpecial Weather StatementTSALeFlore40 min
Jul 16, 4:46 PM CDTSpecial Weather StatementTSAPushmataha29 min
Jul 16, 5:36 PM CDTSpecial Weather StatementTSAPushmataha24 min
Jul 16, 5:59 PM CDTSpecial Weather StatementTSAPushmataha31 min
Jul 16, 2:41 PM CDTSpecial Weather StatementTSACrawford49 min
Jul 16, 2:52 PM CDTSpecial Weather StatementTSASebastian53 min
Jul 16, 2:56 PM CDTSpecial Weather StatementTSABenton49 min
Jul 16, 3:24 PM CDTSpecial Weather StatementTSAMadison36 min
Jul 16, 3:31 PM CDTSpecial Weather StatementTSABenton29 min
Jul 16, 3:38 PM CDTSpecial Weather StatementTSABenton52 min
Jul 16, 3:44 PM CDTAreal Flood AdvisoryTSABenton, Washington3 hr
Jul 16, 4:14 PM CDTSpecial Weather StatementTSAFranklin31 min
Jul 16, 4:31 PM CDTSpecial Weather StatementTSACarroll59 min
Jul 16, 4:45 PM CDTSpecial Weather StatementTSAFranklin30 min

Nearby

Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.